MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-05
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 300-01-15 - equinoxe, humeral stem primary, press fit 15mm.(b)(6), 320-10-00 - equinoxe reverse tray adapter plate tray +0.(b)(6), 320-15-03 - rs glenoid plate post aug, 8 deg, left.(b)(6), 320-20-00 - eq reverse torque defining screw kit.(b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.(b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6), 320-42-00 - equinoxe reverse 42mm humeral liner +0.(b)(6), a10012 - gps implant kit v2.
 
Event or Problem Description
It was reported that a 79 yo male patient, initial left shoulder implanted in (b)(6) 2018, underwent a revision procedure in (b)(6) 2024, approximately 7 years post the initial procedure.The patient presented to the surgeon with complaints about some mile pain in their shoulder.During the procedure, when opened, they presented with loosening on the glenoid side and a snapped screw.It was indicated a fall was suspected.All devices were removed.There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.No explanted devices were available for return as they were sent to ¿rph for study¿.Device images were provided.No further information.
 
Additional Manufacturer Narrative
This report is a correction of a previously submitted erroneous 5-day report.This event is a 30-day reportable event only and does not represent an event that necessitates remedial action to prevent an unreasonable risk of substantial harm to public health.Corrected fields: g6 (should have been 30-day initial medwatch).
 
Additional Manufacturer Narrative
Correction - device information reported in the initial report is no longer valid for the following fields d4 - the device catalog #, exp date, serial #, udi h4 - mfg date additional information h3 - the revision reported was likely the result of glenoid loosening and fracture of one of the compression screws.Although the sequence of events cannot be confirmed, the loosening of the baseplate may have allowed for excess stress to be applied to a well-fixed compression screw, subsequently resulting in device fracture.A contributing factor to the event may have been a patient fall.However, this cannot be confirmed because the component was not returned for evaluation and radiographs were not provided.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19963207
Report Number1038671-2024-02786
Device Sequence Number7079966
Product Code KWT
UDI-Device Identifier10885862086495
UDI-Public10885862086495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Catalogue Number320-15-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/27/2024
10/31/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/27/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale